Announcement

Announcement Module
Collapse
No announcement yet.

Prednisone hair fall out?

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Prednisone hair fall out?

    Hi. I have been on prednisone for two weeks. My rheum put me on 10mgs and then my kidney doctor put me on 60mgs! Wow! I could feel it. I have tapered to 40 mgs and then will gradually go back to 10 mgs. I can honestly say it is the only drug that helps my arthritis pain and stiffness!

    Does anyone have a side effect of their hair falling out? I have noticed this lately and I am not sure if it is the pred or the lupus? Any thoughts would be appreciated! Now that i am tapering off I hope this helps it. I am diagnosed with lpus sle and nephritis.

  • #2
    Hi, I have never had hair loss due to pred, if anything the opposite. Pred helped my hair stop falling out. It sounds more like your lupus is flaring to me, but obviously I am not a doctor!! Glad the pred is helping you.

    Comment


    • #3
      Dont know if your on same meds but when they put me on aziathioprine my hair started to thin substantially but had all my hair cut into short bob and have kept it short and regularly cut also dont use any products on my hair unless i have to and rarely straighten it this seems to have helped quite a lot , also there are some very nice hairdressers that will tell you the best way to keep it in good condition. But i must emphasis it wasnt falling out in clumps just things like i would get out of the bath and it would be full of hairor my brush would fill from brushing it once that kinda thing , hope that helps xxxxxx

      Comment


      • #4
        Thank you for the responses! I have just been noticing a little bit more in the hairbrush,, but I know that I have been watching this much more closely lately so it could be fairly normal hair loss. I have three daugthers too, all with long hair, so our hairbrushes are used quite often! I would love the prednisone to get my hair thicker,, that would be a good side effect. Thanks for the tips!

        Comment


        • #5
          Hi Southshoremom,

          My hair definitely falls out a lot more on the prednisone. I had hair so thick that every hairdresser commented on it since I was 7 years old.....until I started taking pred. I lose about 2x as much per day than I used to and my hair feels noticeably thinner. I haven't every lost it in clumps though.

          Comment


          • #6
            Southshoremom--

            My rheumy told me that both Lupus and Plaquenil can cause hair loss. Of course, we all go through shedding period too, regardless of diagnosis. It is probably worse if you are flaring or this is a side effect you get from Plaquenil.

            I notice nice hair growth and nail strengthening when on prednisone myself.

            Just shows how different we all are!

            Monica

            Comment


            • #7
              Thanks Monica! I hope I have the hair growth and nail thickening too - that would be a good effect wouldn't it? We are all different,, if we could just give and take to each other - we would all be perfect, ha? I am so glad that we have this forum to share our experiences!

              Comment


              • #8
                Hi - my hair was falling out from Lupus.. then on high dose of steroids it stopped.. then on Azithropine and Cellcept it started again.. I am on 7.5 steroids and its falling out again.. Bleck.. and its thin. Sorry to hear about your hair.. I get annoyed but like someone else mentioned, I cut my hair - even condition what I have bc its brittle too.

                Comment


                • #9
                  I have terrible hair loss when I am flaring, like now, where our carpets are hoovered one day and covered in long blonde hairs the next. Very frustrating. Once the flare is under control it will slow down. When I am on a higher dose of pred I have beautiful long nails. Honestly, nothing breaks them!

                  My fantastic hairdresser always says "don't look at the hair on the floor/in your brush that you are losing, look at the hair left on your head!"

                  x

                  Comment


                  • #10
                    Thanks cally. Does it grow back then? I feel better but my air is thinner! Never a dull moment !!

                    Comment


                    • #11
                      Hi SSM -

                      It generally grows back - I lose a lot of hair when I'm flaring, it generally thins a lot. But it always comes back once my lupus starts to get under control.

                      Comment


                      • #12
                        Hi, Welcome All!
                        I'm new on this site, but having lupus for almost 20 years. I've been on Prednisone on and off, as well as Plaquenil (this I take constantly). I never experience any hair loss, since I was usually on low doses of Prednisone, 20mg at most. Lately I started having really bad muscle pain and high fevers. To stop that my doc gave me 40mg of Prednisone, 100mg Imuran and 40mg Plaquenil . I feel better now, but my hair is very thin and is falling out. I also had to cut it short
                        I believe it is Prednisone that causes my hair loss, but it could be also flare up itself, or my new medication, that I wasn't taking before - Imuran.

                        Comment


                        • #13
                          Hi Jackie

                          I really feel it is the prednisone that is causing my hair loss as well. I noticed that my hair is not growing on my legs at all. I am hoping to taper off it soon. Let me know when you go to a lower dose if your hair loss gets better!

                          Take Care!

                          Comment

                          Working...
                          X